Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes weakness and drowsiness when suffering from hypothyroidism and COPD?

User rating for this question
Answered by

Practicing since : 2004
Answered : 2417 Questions
i REALLY NEED AN ENDOCRINOLOGIST. My Mom is 82 years old and has been taking thyroxin for over 40 years. She has new problems which I believe need an endocrinologist. There is a typo in the first word ( its COPD). Forgot to mention that she recently (4 months ago) started statins and a beta blocker. No other meds that this. She does get her thyroid levels checked per protocol. *cytomel was added 6 months ago and the MD discharged the cytomel during her office visit for the black marks on her neck and face. Thanks
Posted Wed, 5 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer: Tests adviced, need more information Detailed Answer: Hi, welcome to our site. I am Dr Saumya Mittal. Read your query. That is a very significant question and i appreciate your problem. I will try my best to answer your query I collect from your query that your mother, a patient of hypothyroidism and COPD has been lethargic and weak, and that since she had some iodine. I also understand that she has developed thyroid storm. She also has deposits of calcium in coroanry vessels. However, your exact request is not clear from your query. I would request you to mention the same please. Thyroid storm is an emergency and she should be taken to a hospital urgently. I would also like you to inform me the reports of her latest tests. A snapshot of the reports can be added to the query, so you don't have to type it all. Assuming that you are looking for a cause of her weakness and drowsiness, I would also like to know her CBC, electrolytes and ABG reports. CBC is important cause with multiple disorders, anemia and infection need to be ruled out. Electrolytes are important cause dyselectrolytemis (or abnormal sodium, potassium etc) are among the most common causes of such problems in elderly. An ABG is important cause she has COPD and hypoxia and hypercapnia need to be checked. And check her pulse and sugars, she has been on beta blockers and sometimes the heart rate reduces so much that one has problems. And beta blockers have effect on sugars. Would like to know her thyroid profile and the medication (with dose) she was on. Please relax. I know she is not well, but your anxiety will only make matters worse. I know this does not help you much yet. Inform the reports mentioned above so i can be of help further. Best of luck. I have given you the answer to the maximum considering the information provided. The results of the tests could further enhance my answer to you. Please do understand that some details could be extracted from a detailed history and examination. Looking forward to your return query with the details asked so that I can help you further. (If the answer has helped you, please indicate this)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor